Hi - I had 2 back surgeries this past summer after a back injury in Fall of 2010. I was prescribed tramadol for pain. It worked well for me. I was on a lower dose 37.5 mg X 1 or 2 depending on pain, twice a day. I was told this medication did not have addicitive qualities. That is WRONG! So now, there are times when my back is not that bad and I do not need that dose of tramadol right away and try to delay it, I start having withdrawal symptoms - achy body, sweats, jittery, skin feels like creepy crawly, brain zaps. That is it for me...I am going to try and wean off. Is there any rememdy or tips that I can use for tramadol withdrawal symptoms as I wean myself off it? Should I try antihistimines? I was on an antidepressant message board to discuss w/d from Effexor and many there used benedryl - I tried it and it worked well for me but not sure it would apply here. I am a littl eafraid to take that on top of the tramadol. even though i am weaning off. I am struggling with this though as I am very uncomfortable until I take the next does on this reduced schedule. What angers me is that through my research, I saw many people using tramadol were told the same thing - it is non-narcotic and not addicting. Many are on much higher doses than I but if I can feel this crappy on my low dose, I can just imagine how others are feeling. Any thoughts anyone? Thank in advance.
I am looking at other pain maanagement options which do not involve this type of medication. I am going to see about more injections and/or nerve ablation as when my back is bad, I still have great amount of pain and sciatic pain down my left hip and leg, with resulting leg weakness. Thank you again. I came here alot in June when I had my fusion surgery and the subsequent dural nerve tear surgery that had to be the worst pain in my life.
Love and Happy Holidays to all of you.